Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 13, 2012, 5:29 PM CDT for Limestone County, Morgan County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2012, 5:29 PM CDT (22:29 UTC)
- Expired
- May 13, 2012, 5:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:45 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 13, 1:45 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 145 PM CDT SUN MAY 13 2012 .DISCUSSION... WILL GO WITH NAM FOR SHORT TERM AND GFS FOR LONG TERM PORTIONS OF FCST. SFC LOW HAS NOW MOVED OVER THE BNA AREA WITH A WEAK CDFNT EXTENDING JUST EAST OF THE MS RIVER. IT ALSO LOOKS LIKE ANOTHER WEAK AREA OF LOW PRESSURES WAS OVER THE BHM AREA. UNDER THICK CLOUD COVER AND SHRA...TEMPS DID NOT WARM UP MUCH TODAY ACROSS THE TN VALLEY. ATTM TEMPS WERE RANGING FROM THE UPPER 60S TO THE LOWER 70S. PCPN WILL CONTINUE TO TAPER OFF TONIGHT BUT DUE TO THE SFC CDFNT/BROAD UPPER TROF AND MODEL SOUNDINGS SHOWING SOME INSTABILITY...WILL KEEP CHC POPS IN ACROSS THE CWA. WILL ALSO MENTION AN ISOLATED TSRA BUT NO SVR WX IS EXPECTED. ANY RAINFALL WILL BE ON THE LIGHT SIDE...GENERALLY UNDER A QUARTER OF AN INCH. MONDAY/TUESDAY...WITH THE SLOW MOVING UPPER TROF STILL MOVING ACROSS THE TN VALLEY WILL KEEP A LOW POP FOR SHRA ACROSS THE CWA FROM 12Z TO 00Z. AFTER 00Z WILL REMOVE ANY CHC OF PCPN AS THE UPPER TROF SHOULD BE MOVING OUT OF THE CWA. TUESDAY MAY BE A LITTLE TRICKY WITH POPS...AS NAM SHOWS IT DRY BUT GFS HINTS AT SOME AFTN/EVENING SHRA/TSRA. FOR NOW WILL GO WITH THE NAM AND KEEP IT DRY. WEDNESDAY THRU SUNDAY...KEPT THIS PERIOD DRY AS WELL...BUT WOULD NOT BE SURPRISED IF A FEW AFTN/EVENING SHRA/TSRA WOULD POP UP THRU THE MIDDLE OF NEXT WEEK. THEN A UPPER RIDGE BEGINS TO BUILD ACROSS THE REGION BY THE END OF NEXT WEEK WITH TEMPS WARMING UP INTO THE UPPER 80S. THUS SINCE THE CHC OF PCPN LOOKS VERY LOW ATTM FOR THIS TIME FRAME...WILL KEEP DRY. 07 && .AVIATION... /ISSUED 1227 PM CDT SUN MAY 13 2012/ FOR 18Z TAFS...CIGS BELOW ALT REQ ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE DAY. FLUCTUATIONS IN CIGS ARE EXPECTED INTO THE AFTERNOON...WITH PERIODS OF LIFTING TO MVFR OR DROPPING TO NEAR ALT MINS. EXPECT MANY OF THESE FLUCTUATIONS TO BE SHORT LIVED...UNTIL THE LOW PRESSURE SYSTEM TRACKING NE FROM NEAR COLUMBUS, MS, MOVES EAST OF THE TERMINALS NEAR 20-22Z. WINDS WILL SHIFT TO BE OUT OF THE WNW BEHIND THE SYSTEM AND RAIN WILL TAPER OFF...BUT LOW CIGS WILL REMAIN. THE CLEARING EDGE OF THE DECK WILL APPROACH KMSL TONIGHT BUT THE RAIN FROM TODAY SHOULD HELP BUILD BACK THE STRATUS DECK AND LOWER IT TO NEAR ALT MINS DURING THE EARLY MORNING HRS...WITH FLT CONDS IMPROVING AFTER SUNRISE. CCC && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 76 57 81 56 / 40 20 20 10 10 SHOALS 60 77 58 82 57 / 30 20 20 10 10 VINEMONT 61 75 56 79 56 / 40 20 20 10 10 FAYETTEVILLE 59 74 55 78 55 / 40 20 20 10 10 ALBERTVILLE 61 75 56 79 56 / 40 20 20 10 10 FORT PAYNE 59 75 56 78 55 / 50 20 20 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 13, 11:11 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1111 AM CDT SUN MAY 13 2012 ALZ001>010-016-TNZ076-096-097-140500- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1111 AM CDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY BEFORE TAPERING OFF LATE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 13, 4:14 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
414 PM CDT SUN MAY 13 2012
ALZ004-005-007-132200-
LAWRENCE-LIMESTONE-MORGAN-
414 PM CDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE AND MORGAN
COUNTIES UNTIL 500 PM CDT...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR NEEL...OR 9 MILES WEST OF
HARTSELLE...MOVING NORTHEAST AT 15 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BASHAM.
FLINT CITY...HARTSELLE.
DECATUR.
PRICEVILLE.
MOORESVILLE...BELLE MINA.
RAINFALL AMOUNTS UP TO AN INCH AND A HALFARE POSSIBLE FROM THE
THUNDERSTORM THROUGH 5 PM CDT. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3453 8722 3475 8681 3471 8678 3455 8679
3455 8676 3459 8671 3452 8667 3437 8712
TIME...MOT...LOC 2113Z 243DEG 15KT 3450 8707
CASpecial weather statement, May 13, 4:26 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
426 PM CDT SUN MAY 13 2012
ALZ005-006-132215-
LIMESTONE-MADISON-
426 PM CDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MADISON COUNTIES
UNTIL 515 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR RIPLEY...OR 8 MILES
SOUTHWEST OF ATHENS...MOVING EAST AT 15 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CARTWRIGHT.
RIPLEY.
TANNER.
ATHENS.
FRENCH MILL.
CAPSHAW...HARVEST.
RAINFALL AMOUNTS OF ONE AND A HALF INCHES ARE POSSIBLE FROM THE
THUNDERSTORM THROUGH 515 PM CDT. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3478 8663 3466 8707 3467 8709 3473 8714
3476 8722 3480 8724 3500 8679 3499 8674
TIME...MOT...LOC 2126Z 255DEG 13KT 3475 8709
CASpecial weather statement, May 13, 5:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 PM CDT SUN MAY 13 2012
ALZ004-005-007-132300-
LAWRENCE-LIMESTONE-MORGAN-
515 PM CDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE AND MORGAN
COUNTIES UNTIL 600 PM CDT...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR RIPLEY...OR 9 MILES
NORTHWEST OF DECATUR...MOVING EAST AT 15 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TANNER...DECATUR.
BELLE MINA...MOORESVILLE.
RAINFALL AMOUNTS OF ONE AND A HALF INCHES ARE POSSIBLE FROM THE
THUNDERSTORM THROUGH 6 PM CDT. PORTIONS OF SOUTHWESTERN LIMESTONE
COUNTY MAY RECEIVE UP TO TWO INCHES OF TOTAL RAINFALL BEFORE THE
ACTIVITY MOVES TO THE EAST DUE TO REPEATED TRAINING OF CELLS OVER
THE SAME AREAS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3479 8679 3458 8679 3455 8679 3455 8678
3454 8678 3462 8721 3480 8718
TIME...MOT...LOC 2213Z 278DEG 12KT 3470 8708
CAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:14 PM CDT | Special Weather Statement | HUN | Morgan | 46 min |
| May 13, 4:26 PM CDT | Special Weather Statement | HUN | Limestone | 49 min |
| May 13, 5:15 PM CDT | Special Weather Statement | HUN | Limestone | 45 min |
| May 13, 5:41 PM CDT | Tornado Warning | HUN | Limestone | 19 min |
| May 13, 5:58 PM CDT | Special Weather Statement | HUN | Morgan | 47 min |
| May 13, 6:21 PM CDT | Tornado Warning | HUN | Limestone, Morgan | 24 min |
| May 13, 6:43 PM CDT | Special Weather Statement | HUN | Morgan | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.